MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLADELESS TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLADELESS TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Model Number B11LT
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: unknown.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.Attempts are being made to obtain additional information.To date, no additional information has been received.If further details are received at a later date, a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that at the conclusion of an unknown procedure they noticed a piece of the black trocar diaphragm in the pelvic floor.It was retrieved and there were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/27/2021.D4: batch # v94587.Investigation summary the analysis results found that the b11lt device was returned with the seal damaged and torn.The torn pieces of the seal were returned inside a bag.The device was disassembled in order to evaluate the condition of the seal and the damage was confirmed.In addition, the separated piece of the seal was observed to have a mark which suggests that a pointy instrument was inserted through the trocar with excessive force.Per instructions for use: "use caution when introducing or removing instruments through the trocar sleeve in order to prevent inadvertent damage to the seals which could result in loss of pneumoperitoneum.Special care should be used when inserting sharp or angled edged endoscopic instruments to prevent tearing the seal." no further investigation will be conducted on this complaint due to external cause.Complaint information will be included in complaint trending that is reviewed on a regular basis to determine if further action is necessary.A manufacturing record evaluation was performed for the finished device lot/batch number and no non-conformances were identified.

Brand Name
ENDOPATH XCEL BLADELESS TROCAR
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key12443778
Report Number3005075853-2021-05287
Device Sequence Number3516853
Product Code GCJ
UDI-Device Identifier10705036001126
UDI-Public10705036001126
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB11LT
Device Catalogue NumberB11LT
Device Lot NumberV94587
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2021
Initial Date Received by Manufacturer 08/20/2021
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date09/08/2021
Supplement Report FDA Received Date09/27/2021
Patient Sequence Number1